Alert archive / Montana / Red Flag Warnings in 2022
Red Flag Warning 6, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Aug 3, 2022, 1:13 PM MDT for 13 counties in Montana. It took effect at Aug 4, 2022, 12:00 PM MDT. It was in force for 9 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 3, 2022, 1:13 PM MDT (19:13 UTC)
- In effect from
- Aug 4, 2022, 12:00 PM MDT
- Expired
- Aug 4, 2022, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Jefferson County, MT, Lake County, MT, Lewis and Clark County, MT, Madison County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 73 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 1:00 PM MDT | NON-TSTM WND GST 56 | 9 Ne Bigfork, MT | MESONET STATION MAEMT MOUNT AENEAS. |
| Aug 4, 1:56 PM MDT | NON-TSTM WND GST 47 | 17 Sw Simms, MT | MESONET STATION MTBOW BOWMANS (MT DOT). |
| Aug 4, 2:06 PM MDT | NON-TSTM WND GST 60 | 10 W Simms, MT | AN AMBIENT SENSOR MEASURED A 60 MPH GUST JUST SOUTH OF RIEBELING. |
| Aug 4, 2:09 PM MDT | NON-TSTM WND GST 50 | 13 Ene Sula, MT | MESONET STATION TEPM8 TEPEE PT. |
| Aug 4, 2:11 PM MDT | NON-TSTM WND GST 46 | 13 S Marysville, MT | MESONET STATION MTMDP MACDONALD PASS (MT DOT). |
| Aug 4, 2:13 PM MDT | NON-TSTM WND GST 49 | 14 Sw Simms, MT | AWOS STATION K1GM GOLF. |
| Aug 4, 2:30 PM MDT | NON-TSTM WND GST 54 | 3 N Moiese, MT | MESONET STATION MTM79 MDA MOIESE N. |
| Aug 4, 3:23 PM MDT | NON-TSTM WND GST 51 | 5 Sse Finn, MT | MESONET STATION MTAVN 5.2 SE FINN (MT DOT). |
| Aug 4, 4:09 PM MDT | NON-TSTM WND GST 54 | 6 Wsw Trailcreek, MT | MESONET STATION CYFM8 HORNET MOUNTAIN. |
| Aug 4, 5:35 PM MDT | NON-TSTM WND GST 48 | 6 Wnw Missoula, MT | ASOS STATION KMSO MISSOULA, MT. |
| Aug 4, 5:47 PM MDT | TSTM WND GST 49 | Monida, MT | MESONET STATION MTMQM MONIDA PASS (MT DOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 7.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2762 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
441 WWUS85 KMSO 031913 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 113 PM MDT Wed Aug 3 2022 MTZ107-108-050300- /O.NEW.KMSO.FW.W.0006.220804T1800Z-220805T0300Z/ Flathead Reservation-East Lolo- 113 PM MDT Wed Aug 3 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY... * Affected area: Fire Zone 107 (Flathead Reservation). Fire Zone 108 (East Lolo). * Impacts: The combination of gusty winds, low humidity, and an unstable atmosphere will result in critical fire weather conditions Thursday afternoon and evening. * Winds: West winds 15 to 25 mph with gusts around 30 to 40 mph. * Minimum humidities: 13 to 18 percent. && $$ MTZ109-050300- /O.NEW.KMSO.FW.W.0006.220804T1800Z-220805T0300Z/ Bitterroot- 113 PM MDT Wed Aug 3 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY... * Affected area: Fire Zone 109 (Bitterroot). * Impacts: The combination of gusty winds, low humidity, and an unstable atmosphere will result in critical fire weather conditions Thursday afternoon and evening. * Winds: West winds 15 to 25 mph with gusts around 30 to 40 mph. * Minimum humidities: 15 to 20 percent. && $$ MTZ110-111-050300- /O.NEW.KMSO.FW.W.0006.220804T1800Z-220805T0300Z/ Deerlodge/West Beaverhead-East Beaverhead- 113 PM MDT Wed Aug 3 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY... * Affected area: Fire Zone 110 (Deerlodge/West Beaverhead). Fire Zone 111 (East Beaverhead). * Impacts: The combination of gusty winds, low humidity, and scattered thunderstorms will result in critical fire weather conditions Thursday afternoon and evening. * Winds: West winds 15 to 25 mph with gusts around 30 to 40 mph. * Minimum humidities: 15 to 20 percent. && $$
1 follow-up statement
508 WWUS85 KMSO 050246 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 846 PM MDT Thu Aug 4 2022 MTZ107-108-050400- /O.EXP.KMSO.FW.W.0006.000000T0000Z-220805T0300Z/ Flathead Reservation-East Lolo- 846 PM MDT Thu Aug 4 2022 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... * Affected area: Fire Zone 107 (Flathead Reservation). Fire Zone 108 (East Lolo). && $$ MTZ109-050400- /O.EXP.KMSO.FW.W.0006.000000T0000Z-220805T0300Z/ Bitterroot- 846 PM MDT Thu Aug 4 2022 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... * Affected area: Fire Zone 109 (Bitterroot). && $$ MTZ110-111-050400- /O.EXP.KMSO.FW.W.0006.000000T0000Z-220805T0300Z/ Deerlodge/West Beaverhead-East Beaverhead- 846 PM MDT Thu Aug 4 2022 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... * Affected area: Fire Zone 110 (Deerlodge/West Beaverhead). Fire Zone 111 (East Beaverhead). && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 3, 3:47 AM MDT, 9 hours 26 minutes earlier.
Area forecast discussion, Aug 3, 3:47 AM MDT, 9 hours 26 minutes before
Area Forecast Discussion National Weather Service Missoula MT 347 AM MDT Wed Aug 3 2022 .DISCUSSION... A dry and breezy scenario will continue to be present across the Northern Rockies today and Thursday. Critical fire weather conditions will develop for some portions of the region each afternoon. Afternoon temperatures will steadily warm each day as well. Meanwhile, the northern fringe of Southwest Monsoon moisture will produce episodic rain showers and isolated thunderstorms across north central Idaho near the Salmon River corridor, Lemhi County, and southwest Montana. Beneficial rainfall occurrences will be isolated during this time. A mostly dry cold front is anticipated to move across the Northern Rockies in the Thursday to Friday timeframe, further increasing winds across northwest and west central Montana. High resolution models suggest that the advance of this cold front south/eastward will increase thunderstorm activity associated with the Southwest Monsoon (mainly Salmon River corridor Idaho to southwest Montana). In fact, some nocturnal thunderstorm activity is possible Thursday into Friday. Despite a cooldown across the Northern Rockies during Friday and Saturday, fire weather conditions will remain near critical for a signficant portion of the region. Also, Southwest Monsoon moisture will be slow to vacate the area encompassing Salmon River corridor Idaho to southwest Montana. Global models and their ensembles are in basic agreement that the high pressure ridge associated with the Southwest Monsoon will reintensify to the west of the Northern Rockies late this coming weekend and migrate eastward through at least the middle of next week. The main impact of a resurgent Monsoon pattern will be to warm temperatures well-above seasonal averages. In fact, many low elevation location are anticipated to approach 100F+ afternoon temperatures once again. Bottom line: Southwest Monsoon pattern shows no sign of weakening through at least mid August. && .AVIATION... Wind gusts 20-30 kts will develop once again across Northern Rockies air space 03/1800Z - 04/0300Z. Visibility reductions due to smoke from area wildfires will be most pronounced KGPI-KMSO and KMSO-KSMN. Terrain may obscured at times in smoke. Scattered showers and isolated thunderstorms will exist KGIC-KSMN 03/1800Z. Most cloud bases will be well-above terrain, however a few terrain obscurations may exist through midday Thursday. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:16 PM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 32 hr |
Nearby
Red Flag Warnings in Montana, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.